MAUDE Adverse Event Report: CORDIS CASHEL 6F .070 LCB 100CM; CATHETER, PERCUTANEOUS

CORDIS CASHEL 6F .070 LCB 100CM; CATHETER, PERCUTANEOUS
Model Number 67018000
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant devices: 6f terumo slender sheath; unk new guidewire.A device history record review was performed and showed that these lots of products met all requirements per the applicable manufacturing quality plan.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 6f.070¿ vista brite tip left coronary bypass (lcb) guiding catheter (gc) was unable to remove thru the sheath due to being kinked.There was no reported patient injury.The left radial 6f terumo 80-1060 slender sheath and the lcb needed to be pulled out together.With a portion of the sheath/guide removed from the vessel, a kink was noted in the lcb catheter.In order to save arterial access, the guide catheter was cut distal to the kink.Maintaining position control of the cut lcb guiding catheter, a new guidewire was inserted through it.The cut lcb catheter was then removed from the body.A standard 6f non-cordis sheath was placed over the guidewire in the left radial and the case proceeded.A second lcb guide catheter (same catalog and serial #) was pulled.It was noted to be kinked at the scrub table and was not used.The non-cordis slender sheath was not saved.There were no radial access site complications.The device is expected to be returned for evaluation.The intended procedure/target lesion was angiography of bypass graft to left anterior descending (lad).The lesion was not calcified.There was little to moderate vessel tortuosity.There was no vessel angulation.The percentage of stenosis was greater than 90%.The device was stored and handled per the instructions for use (ifu) as per scrub tech and circulator present during procedure.There was no difficulty removing the stylet or any of the sterile packaging components as per scrub tech and circulator present during procedure.The device was prepped normally/according to instructions for use (ifu) as per scrub tech present during procedure.There were no kinks or other damages noted prior to inserting the product into the patient as per scrub tech and circulator present during procedure.There was resistance noted while advancing the device.Guide catheter could not be advanced past the brachial plexus and was subsequently removed.There was no excessive torque used during advancement or delivery of the device.There was difficulty tracking the catheter through the vessel or lesion, unable to advance to the coronary vessels.There were kink/bent noted after device was removed from patient.There was no unusual force used at any time during the procedure.The product was not removed intact (in one piece) from the patient.The current status of the patient was discharged.Additional procedural details were requested but are unknown.
 
Additional Manufacturer Narrative
The 6f vista brite tip (vbt) guiding catheter was unable to be removed through the sheath due to being kinked.There was no reported patient injury.The left radial 6f terumo slender sheath and the vbt needed to be pulled out together.With a portion of the sheath/guide removed from the vessel, a kink was noted in the vbt catheter.In order to save arterial access, the guide catheter was cut distal to the kink.Maintaining position control of the cut vbt guiding catheter, a new guidewire was inserted through it.The cut vbt catheter was then removed from the body.A standard 6f non-cordis sheath was placed over the guidewire in the left radial and the case proceeded.A second vbt guide catheter (same catalog and serial #) was pulled.It was noted to be kinked at the scrub table and was not used.The non-cordis slender sheath was not saved.There were no radial access site complications.The intended procedure/target lesion was angiography of bypass graft to left anterior descending (lad).The lesion was not calcified.There was little to moderate vessel tortuosity.There was no vessel angulation.The percentage of stenosis was greater than 90%.The device was stored and handled per the instructions for use (ifu).There was no difficulty removing the stylet or any of the sterile packaging components.The device was prepped normally according to the ifu.There were no kinks or other damages noted prior to inserting the product into the patient.There was resistance noted while advancing the device.The guide catheter could not be advanced past the brachial plexus and was subsequently removed.There was no excessive torque used during advancement or delivery of the device.There was difficulty tracking the catheter through the vessel or lesion, unable to advance to the coronary vessels.There was a kink/bent condition noted after the device was removed from patient.There was no unusual force used at any time during the procedure.The product was not removed intact (in one piece) from the patient.The current status of the patient was discharged.Additional procedural details were requested but are unknown.A non- sterile unit of a vista brite tip guiding catheter (6f.070 lcb 100cm) was received coiled inside a clear plastic bag, along with an unknown catheter segment with a separation condition located at 31cm from the distal tip.The catheter and the segment were unpacked from the pouch in order to carry out the product evaluation.Several kinks were observed on the returned catheter located at 28, 38, 45, 49 65.5 and 92 cm from the distal tip.Besides the separation condition and kinks, no other damages were present.Dimensional analysis was performed to verify the correct inner diameter (id) and outer diameter (od) of the catheter.Measurements were taken near the damages and dimensional analysis results were found within specification.Sem results showed the separated area of the body/shaft of the vista brite tip (6f.070 lcb 100 cm) unit presented evidence of elongations.Sheared off material was observed on braid wires.Although elongations were found on the body/shaft material, the sheared off material observed on braid wires is commonly caused during the interaction of the body/shaft material with a sharp object.It is very likely that the same factors that caused the observed elongations on the body catheter and the sheared off material observed on the braid wires probably led to the separation found on the received catheter.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 17866960 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft) - kinked/bent in patient¿ was confirmed as several kinks were observed on the body of the catheter.The complaint reported by the customer as ¿catheter (body/shaft) - withdrawal difficulty through sheath¿ was not confirmed, due to the several kinks present on unit the functional test was not performed.The dimensional analysis results for the returned segment were found within specification.The exact cause of these damages could not be conclusively determined during the analysis.Regarding the independent separated segment, the sem results showed the separated area of the body/shaft of the vista brite tip unit presented evidence of elongations.Sheared off material was observed on the braid wires.Although elongations were found on the body/shaft material, the sheared off material observed on braid wires is commonly caused during the interaction of the body/shaft material with a sharp object.It is very likely that the same factors that caused the observed elongations on the catheter body and the sheared off material observed on the braid wires could have led to the separation found on the received catheter.Procedural/handling factors, such as the user intentionally cutting the catheter to save arterial access, and vessel characteristics (tortuosity, greater than 90% stenosis) likely contributed to this issue.According to the instructions for use, which is not intended as a mitigation of risk, ¿inspect the guiding catheter before use to verify that its size, shape and condition are suitable for the specific procedure.If strong resistance is met during manipulation, discontinue the procedure and determine the cause of the resistance before proceeding.If the cause of the resistance can not be determined, withdraw the catheter.Torquing the guiding catheter excessively while kinked may cause damage which could result in possible separation along the catheter shaft.Should the guiding catheter shaft become severely kinked, withdraw the entire system (guiding catheter, guidewire and catheter sheath introducer).Advancement, manipulation and withdrawal of the guiding catheter should always be performed under fluoroscopic guidance.Extreme care must be taken to avoid damage to the vasculature through which the guiding catheter passes.¿ neither the phr review nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
6F .070 LCB 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key9636548
Report Number9616099-2020-03505
Device Sequence Number2800436
Product Code DQY
UDI-Device Identifier20705032020760
UDI-Public20705032020760
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K021593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number67018000
Device Catalogue Number67018000
Device Lot Number17866960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2020
Initial Date Received by Manufacturer 12/30/2019
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date01/28/2020
Supplement Report FDA Received Date03/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Weight86